Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 35, NWS Norman, OK

June 29, 1994Greer County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 29, 1994, 10:48 PM CDT for Greer County, Oklahoma. It was in force for 27 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 1994, 10:48 PM CDT (03:48 UTC)
Expired
Jun 29, 1994, 11:15 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Greer County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1634 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
2290 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 300353
TOROKC
OKC055-300415-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1048 PM CDT WED JUN 29 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     GREER 

INCLUDING THE FOLLOWING LOCATIONS
     HESTER

AT 1048 PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES
WEST OF GRANITE.

THE TORNADO WAS MOVING TO THE SOUTH SOUTHEAST AT 30 MPH.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CENTRAL AND
SOUTHERN OKLAHOMA AND NORTHERN TEXAS UNTIL 400AM CDT.

LAT...LON 3491  9923 3481  9946 3497  9966 3517  9954
          3513  9926

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 29, 3:32 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Jun 29, 3:32 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
330 PM CDT WED JUN 29 1994

STG/SVR TSTMS DVLPG THIS AFTN ACRS ERN CO/WRN KS XPCTD TO MOV SEWD ALNG
LOW-LVL THETA-E/INSTABILITY AXIS THRU THE NITE. A WK S/W PROGGED TO MOV
INTO AREA OVRNGT WL ALSO ACT TO CONT CNVCTN. LOW LVL WND FIELD INCRSG
FM S TNGT WL IMPROV VERT WND PROFILE AND HELP TSTMS TO PERSIST INTO LATE
HOURS. ETA EHI FIELDS FCST TO BCM QUITE STRNG... ESP FOR THIS TIME OF
YR... ACRS NWRN OK TNGT AS LOW LVL WNDS INCRS AND VRY HIGH INSTABILITIES
PERSIST. STEEP MID LVL LAPSE RATES AND HIGH AMTS OF LOW LVL MSTR...
WITH H85 DWPTS NR 15C... ARE COMBINING TO CREATE VRY UNSTBL AMS. TSTMS
ARE XPCTD TO MOVE INTO NWRN OK THIS EVE...ACRS WRN AND CNTRL SXNS NR
MDNT... AND RED RVR VLY VRY LT TNGT. BEST PCPN CHCS WL BE ACRS WRN AND
CNTRL OKLA. NERN ZNS XPCTD TO HAVE LOWEST CHC DUE TO MORE STBL AIR IN
THE AREA. LINGERING TSTMS CONT WED MRNG SRN ZNS... WITH NEW DVLPMT PSBL
AGN LATE THURS BEGINNING IN NWRN OK.

IN LONGER TERM... NW FLOW WKNS AS UPR RDG NRN MX/SWRN US SHFTS BACK INTO
AREA...WHILE TROF MOVS INTO WRN U.S. THIS WL LKLY END PCPN CHCS WHILE
MAINTAINING HIGH TEMPS.

FCSTID=32
HBR   75 102  76 103 / T50  20  20  10
OKC   73  98  76 100 / 40  30  20  10
SPS   77 101  78 103 / 30  20  10  10
GAG   69 101  69 101 / 60  20  30  20
PNC   68  99  73 101 / 30  20  30  10
DUA   75  95  76  98 / 20  30  10  20

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, Jun 29, 8:30 PM CDT, 2 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
830 PM CDT WED JUN 29 1994

TIME       COUNTY        EVENT/LOCATION

715 PM     WOODS         77 MPH WIND GUST AT MESONET STATION 16 MILES
                           NNE OF FREEDOM.

720 PM     WOODS         71 MPH WIND GUST AT 16 MILES NNE OF FREEDOM.

725 PM     WOODS         STILL BLOWING WITH 62 MPH WIND GUST 16 MILES
                           NNE OF FREEDOM.

725 PM     WOODWARD      71 MPH WIND GUST AT MESONET STATION 20 MILES
                           NNE OF MOORELAND.

740 PM     WOODS         HIGH WINDS KNOCKED POWER LINES AND TREES DOWN
                           IN ALVA.

754 PM     ELLIS         60 MPH WINDS AT GAGE AIRPORT.

820 PM     ALFALFA       ESTIMATED 70 MPH WINDS AT CHEROKEE.
  _
SPEG
Local storm report, Jun 29, 8:30 PM CDT, 2 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
830 PM CDT WED JUN 29 1994

TIME       COUNTY        EVENT/LOCATION

715 PM     WOODS         77 MPH WIND GUST AT MESONET STATION 16 MILES
                           NNE OF FREEDOM.

720 PM     WOODS         71 MPH WIND GUST AT 16 MILES NNE OF FREEDOM.

725 PM     WOODS         STILL BLOWING WITH 62 MPH WIND GUST 16 MILES
                           NNE OF FREEDOM.

725 PM     WOODWARD      71 MPH WIND GUST AT MESONET STATION 20 MILES
                           NNE OF MOORELAND.

740 PM     WOODS         HIGH WINDS KNOCKED POWER LINES AND TREES DOWN
                           IN ALVA.

754 PM     ELLIS         60 MPH WINDS AT GAGE AIRPORT.

820 PM     ALFALFA       ESTIMATED 70 MPH WINDS AT CHEROKEE.
  _
SPEG
Local storm report, Jun 29, 10:04 PM CDT, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1005 PM CDT WED JUN 29 1994

TIME       COUNTY        EVENT/LOCATION

815-820 PM ALFALFA       62 MPH WIND GUST AT 815 PM AND 63 MPH WIND GUST
                           AT 820 PM AT MESONET STATION NEAR CHEROKEE.
                           TREE LIMBS WERE DOWNED AND WINDOWS BLOWN OUT
                           IN CHEROKEE.

840 PM     ELLIS         60 MPH WIND 10 MILES WEST AND 7 MILES SOUTH OF
                           ARNETT.

840-845 PM GRANT         63 MPH WIND GUST AT 840 PM AND 61 MPH WIND GUST
                           AT 845 PM AT MESONET STATION 1 MILE SOUTHWEST
                           OF MEDFORD.

845 PM     MAJOR         64 MPH WIND GUST AT MESONET STATION 4 MILES
                           EAST OF MENO.

845 PM     GARFIELD      64 MPH WIND GUST 1 MILE WSW OF LAHOMA.

850-855 PM DEWEY         63 MPH WIND GUST AT 850 PM AND 60 MPH WIND GUST
                           AT 855 PM AT MESONET STATION 4 MILES WNW OF
                           CAMARGO.

855 PM     ROGER MILLS   60 MPH WIND 6 MILES NORTHWEST OF ROLL.

900-905 PM GARFIELD      64 MPH WIND GUST AT 900 PM AND 60 MPH WIND GUST
                           AT 905 PM.

930 PM     ROGER MILLS   61 MPH WIND GUST AT MESONET STATION NEAR
                           CHEYENNE.

950 PM     BECKHAM       TREE LIMBS DOWNED ALONG SH 34...6 MILES NORTH
                           OF ELK CITY.
H
  _
SPEG
Local storm report, Jun 29, 10:05 PM CDT, 43 minutes before
LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1005 PM CDT WED JUN 29 1994

TIME       COUNTY        EVENT/LOCATION

815-820 PM ALFALFA       62 MPH WIND GUST AT 815 PM AND 63 MPH WIND GUST
                           AT 820 PM AT MESONET STATION NEAR CHEROKEE.
                           TREE LIMBS WERE DOWNED AND WINDOWS BLOWN OUT
                           IN CHEROKEE.

840 PM     ELLIS         60 MPH WIND 10 MILES WEST AND 7 MILES SOUTH OF
                           ARNETT.

840-845 PM GRANT         63 MPH WIND GUST AT 840 PM AND 61 MPH WIND GUST
                           AT 845 PM AT MESONET STATION 1 MILE SOUTHWEST
                           OF MEDFORD.

845 PM     MAJOR         64 MPH WIND GUST AT MESONET STATION 4 MILES
                           EAST OF MENO.

845 PM     GARFIELD      64 MPH WIND GUST 1 MILE WSW OF LAHOMA.

850-855 PM DEWEY         63 MPH WIND GUST AT 850 PM AND 60 MPH WIND GUST
                           AT 855 PM AT MESONET STATION 4 MILES WNW OF
                           CAMARGO.

855 PM     ROGER MILLS   60 MPH WIND 6 MILES NORTHWEST OF ROLL.

900-905 PM GARFIELD      64 MPH WIND GUST AT 900 PM AND 60 MPH WIND GUST
                           AT 905 PM AT MESONET STATION 3 MILES
                           SOUTHEAST OF BRECKENRIDGE.

930 PM     ROGER MILLS   61 MPH WIND GUST AT MESONET STATION NEAR
                           CHEYENNE.

950 PM     BECKHAM       TREE LIMBS DOWNED ALONG SH 34...6 MILES NORTH
                           OF ELK CITY.

  _
SPEG

...ADDED LOCATION OF 900 PM GARFIELD COUNTY REPORT...
Local storm report, Jun 29, 10:07 PM CDT, 41 minutes before
LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1005 PM CDT WED JUN 29 1994

TIME       COUNTY        EVENT/LOCATION

815-820 PM ALFALFA       62 MPH WIND GUST AT 815 PM AND 63 MPH WIND GUST
                           AT 820 PM AT MESONET STATION NEAR CHEROKEE.
                           TREE LIMBS WERE DOWNED AND WINDOWS BLOWN OUT
                           IN CHEROKEE.

840 PM     ELLIS         60 MPH WIND 10 MILES WEST AND 7 MILES SOUTH OF
                           ARNETT.

840-845 PM GRANT         63 MPH WIND GUST AT 840 PM AND 61 MPH WIND GUST
                           AT 845 PM AT MESONET STATION 1 MILE SOUTHWEST
                           OF MEDFORD.

845 PM     MAJOR         64 MPH WIND GUST AT MESONET STATION 4 MILES
                           EAST OF MENO.

845 PM     GARFIELD      64 MPH WIND GUST 1 MILE WSW OF LAHOMA.

850-855 PM DEWEY         63 MPH WIND GUST AT 850 PM AND 60 MPH WIND GUST
                           AT 855 PM AT MESONET STATION 4 MILES WNW OF
                           CAMARGO.

855 PM     ROGER MILLS   60 MPH WIND 6 MILES NORTHWEST OF ROLL.

900-905 PM GARFIELD      64 MPH WIND GUST AT 900 PM AND 60 MPH WIND GUST
                           AT 905 PM AT MESONET STATION 3 MILES
                           SOUTHEAST OF BRECKENRIDGE.

930 PM     ROGER MILLS   61 MPH WIND GUST AT MESONET STATION NEAR
                           CHEYENNE.

950 PM     BEVCKHAM       TREE LIMBS DOWNED ALONG SH 34...6 MILES NORTH
                           OF ELK CITY.

  _
SPEG

...ADDED LOCATION OF 900 PM GARFIELD COUNTY REPORT...

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:25 PM CDTSevere Thunderstorm WarningOUNWoods45 min
Jun 29, 7:49 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods41 min
Jun 29, 8:14 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills46 min
Jun 29, 8:23 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major52 min
Jun 29, 8:23 PM CDTSevere Thunderstorm WarningOUNGrant, Kay52 min
Jun 29, 8:48 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills52 min
Jun 29, 9:09 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble51 min
Jun 29, 9:30 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey45 min
Jun 29, 9:30 PM CDTSevere Thunderstorm WarningOUNBeckham, Washita45 min
Jun 29, 9:30 PM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
Jun 29, 10:13 PM CDTSevere Thunderstorm WarningOUNBeckham, Caddo, Custer, Washita47 min
Jun 29, 10:13 PM CDTSevere Thunderstorm WarningOUNGreer47 min
Jun 29, 10:13 PM CDTSevere Thunderstorm WarningOUNBlaine47 min
Jun 29, 10:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Washita49 min
Jun 29, 11:08 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa52 min
Jun 29, 11:25 PM CDTSevere Thunderstorm WarningOUNBeckham50 min
Jun 29, 11:47 PM CDTSevere Thunderstorm WarningOUNComanche, Tillman43 min
Jun 29, 11:47 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon53 min
Jun 30, 12:14 AM CDTSevere Thunderstorm WarningOUNJackson46 min
Jun 30, 12:19 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton41 min
Jun 30, 12:37 AM CDTSevere Thunderstorm WarningOUNHarmon33 min
Jun 30, 12:49 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens41 min
Jun 30, 12:56 AM CDTSevere Thunderstorm WarningOUNJackson49 min
Jun 30, 1:22 AM CDTSevere Thunderstorm WarningOUNJefferson, Stephens53 min
Jun 30, 1:41 AM CDTSevere Thunderstorm WarningOUNCarter, Love49 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.